Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipoatrophy and uridine
Dec 9, 2008

Hi, I am writing as I have facial lipoatrophy after a laser procedure that I had done. I am wondering if some of the things you have listed on the site- Avandia or uridine treatment may be helpful for me too in preventing the condition from worsening? Even though I am not on HIV meds?

Response from Dr. Pierone

For localized facial lipoatrophy the most effective strategy would be to have facial filler injections. There are a number of good agents for injection, with availability depending on where one lives, the approved products, and the existing expertise in the medical community.

Patients with generalized lipoatrophy, as is seen as a complication of thymidine analogue related-lipoatrophy, really require systemic treatment. Based on previous studies, Avandia (rosiglitazone) does not appear to improve lipoatrophy. Uridine supplementation may be useful based on pilot studies, and ongoing trials are exploring this possibility.

Good luck!



Previous
Fat injection for lipo?
Next
Bioalcamid infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement